| Model Number |
FA-55160-1030 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/05/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that while treating a stroke with a marksman catheter the physician used a tigertreaver through it and the distal tip of the catheter broke off.Was able to aspirate the tip out and it is in the imperative care clot container enclosed with the catheter.The package was not damaged.There was no evidence of tampering.The devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as per ifu.The access vessel were the internal carotid artery (ica) and the m2 with a diameter of 3mm.No symptoms were reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported the cause of the separation was not determined.
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the marksman catheter was returned for analysis within a shipping box; within a sealed tyvek biohazard pouch; within a sealed plastic biohazard bag and within a resealable biohazard pouch.The tigertreaver used during the event was not returned.Visual inspection/damage location details: the model and lot numbers for the tigertreaver were not provided; therefore, any contributing factors could not be assessed.The marksman distal tip was returned within imperative care clot container.The distal tip was then removed for further analysis.The marksman total length was measured to be ~168.5cm (reference 167 ± 3cm).The marksman useable length was measured to be ~160.8cm which is within specification (specification 160 ± 3cm).Upon visual inspection, no issues or irregularities were found with the marksman micro catheter hub.The marksman micro catheter body was found to be kinked at ~89.9cm, at ~26.7cm and flattened at ~25.6cm for ~25.6cm from the distal separated end.The distal marker band and distal tip were found to be separated but returned.The tubing material of the catheter separated end exhibited stretching with jagged edges.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter separation/break¿ was confirmed; however, the root cause could not be determined.The broken end of the catheter exhibited plastic deformation (stretching and jagged edges) which indicate that the catheter separated when exceeding the tensile strength of the tubing material.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Ali a, shapiro m, nossek e, et al.Bailout endovascular techniques applied in a complicated basilar thrombectomy case. journal of ne urointerventional surgery.May 2023.Doi:10.1136/jnis-2022-019687 medtronic literature review found a report of marksman catheter fragmentation and migration in association with marksman catheter th rombectomy.The purpose of this article was to describe a method and technique used to retract a fragmented piece of the marksman catheter that was used in a basilar artery thrombectomy that had migrated into the left posterior cerebral artery.The authors reviewed 1 case of a patient treated for basilar artery occlusion using marksman catheter in the thrombectomy.The patient was 60 years old with a history of a prior left cerebellar stroke, hypertension, atrial fibrillation and was on eliquis.The patient's presenting symptoms were forced gaze, right lower facial droop, no leg effort against gravity bilaterally, mild to moderate sensory loss bilaterally, and severe dysarthria (nihss score 14). the patient's vessel was tortuous at the origin of the left vertebral artery.The accessed vessel was the left radial artery with a 6f sheath.The post operative angiography showed complete revascularization of the right anterior communicating pica that was previously occluded and also a marksman catheter fragment.The markman catheter tip was successfully removed with a zoom aspiration catheter.The article states the marksman catheter encountered fragmentation and then distal migration of a marksman microcatheter tip into the left posterior cerebral artery.The following intra- or post-procedural outcomes were noted: marksman catheter fragment broke and migrated into the left posterior cerebral artery successful retrieval and revascularization was completed.